Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 185, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 6, 2016, 4:07 PM EDT for Lee County, Worth County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 4:07 PM EDT (20:07 UTC)
- Expired
- Jul 6, 2016, 4:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lee County, GA, Worth County, GA
The radar
The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:13 PM EDT | TSTM WND DMG | Chokee, GA | SUMTER EMC REPORTS POWER OUTAGES IN NORTHERN LEE COUNTY DUE MOSTLY TO TREES AND LIMBS ON THE LINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1437 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554
WUUS52 KTAE 062007
SVRTAE
GAC177-321-062045-
/O.NEW.KTAE.SV.W.0185.160706T2007Z-160706T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 PM EDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LEE COUNTY IN SOUTHWESTERN GEORGIA...
NORTHWESTERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 445 PM EDT
* AT 407 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DESOTO TO 6 MILES EAST OF LEESBURG...MOVING EAST
AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEESBURG...ALBANY...WARWICK...CHOKEE...OAKFIELD...STARKSVILLE...DOLES...
STOCKS...MOSSY DELL AND PHILEMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3188 8393 3186 8393 3185 8394 3184 8386
3182 8385 3183 8384 3180 8380 3162 8380
3163 8417 3191 8416 3191 8392
TIME...MOT...LOC 2007Z 261DEG 17KT 3193 8405 3172 8407
HAIL...<.75IN
WIND...60MPH
$$
JLF1 follow-up statement
340
WWUS52 KTAE 062039
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
439 PM EDT WED JUL 6 2016
GAC177-321-062048-
/O.EXP.KTAE.SV.W.0185.000000T0000Z-160706T2045Z/
LEE GA-WORTH GA-
439 PM EDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEE AND NORTHWESTERN
WORTH COUNTIES WILL EXPIRE AT 445 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3188 8393 3186 8393 3185 8394 3184 8386
3182 8385 3183 8384 3180 8380 3162 8380
3163 8417 3191 8416 3191 8392
TIME...MOT...LOC 2036Z 261DEG 17KT 3193 8405 3172 8407
$$
JLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:34 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 6, 3:34 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
334 PM EDT WED JUL 6 2016
.NEAR TERM [Through Tonight]...
Convection across the CWA will continue into this evening with the
mostly likely area across the north and western two-thirds of
the CWA. A few severe storms remain possible, with the main threat
continuing to be damaging wind. While a few storms are expected to
continue into the first half of tonight, convection is not
expected for the second half of the night. Lows tonight will be
near normal, with the mid 70s inland and upper 70s along the
coast.
.SHORT TERM [Thursday Through Friday Night]...
Drier air in the mid levels is expected to move into the area and
result in less coverage of afternoon convection than the past
few days with PoPs in the 20-30% range. It will remain hot and
rather humid with highs in the mid to sometimes upper 90s in the
interior sections and lower 90s near the coast. Afternoon heat
indices between 102-106 are expected across a good portion of the
tri-state area.
.LONG TERM [Saturday Through Wednesday]...
Hot and humid conditions are expected to continue through the
extended period. High temperatures will range from around 90 on
the coast to the mid to upper 90s inland. Along with dewpoints
consistently in the lower 70s, it is possible to see heat index
values approach 105 in the afternoons. Mainly southwesterly winds
will continue across an unseasonably warm Gulf of Mexico and
over the region, contributing to muggy conditions. Diurnal
seabreeze activity is expected, with PoPs around 20-40%, each
afternoon.
&&
.AVIATION...
[Through 18z Thursday] Scattered TSRA will continue this afternoon
with the best chances across the DHN to ABY area. Gusty winds
and reduced VSBYs will be possible with the thunderstorms.
Convection will diminish after sunset leading to mainly VFR
conditions, however MVFR VSBYs will be possible at VLD in the
morning.
&&
.MARINE...
With high pressure remaining nearly stationary across the Gulf of
Mexico for the next several days, winds will continue to be from
the west to southwest and less than 15 knots. However, winds
near the coast will briefly approach 15 knots each day during the
late afternoon and early evening hours.
&&
.FIRE WEATHER...
High dispersion values are possible Thursday and Friday.
Otherwise, with RH values above critical thresholds, there are
no fire weather concerns.
&&
.HYDROLOGY...
Isolated to scattered showers and storms are expected each day
with an overall decreasing chance Friday and into the weekend.
Organized areas of heavy rain will be unlikely and thus no flood
or flash flooding is expected over the next several days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 97 75 98 76 / 10 20 0 20 0
Panama City 79 88 80 87 80 / 10 10 0 10 10
Dothan 75 95 76 95 76 / 20 30 10 20 0
Albany 75 96 75 97 76 / 20 30 10 20 10
Valdosta 74 96 74 95 75 / 20 20 10 20 0
Cross City 74 95 75 95 75 / 10 10 0 20 10
Apalachicola 78 92 78 92 79 / 10 10 0 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Thursday for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...DVD
LONG TERM...DVD/King
AVIATION...Fieux
MARINE...DVD
FIRE WEATHER...Fieux
HYDROLOGY...SchollIn the hours before
Special weather statement, Jul 6, 12:51 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1151 AM CDT WED JUL 6 2016
ALZ066-067-061730-
DALE AL-HENRY AL-
1151 AM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENRY AND DALE COUNTIES
UNTIL 1230 PM CDT...
AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF OZARK TO NEAR DALEVILLE...AND MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...ABBEVILLE...FORT RUCKER...HEADLAND...OZARK...ENTERPRISE...
MIDLAND CITY...LEVEL PLAINS...NEWTON...ARITON...PINCKARD...NEWVILLE...
NAPIER FIELD...CAPPS...SKIPPERVILLE...PHILLIPS CROSSROADS...WATERFORD...
HOOPER STAGE FIELD...LOWE ARMY HELIPORT AND ARGUTA.
LAT...LON 3170 8524 3133 8527 3128 8578 3157 8576
3162 8564 3162 8542 3171 8542
TIME...MOT...LOC 1650Z 244DEG 23KT 3152 8562 3133 8566
25-CAMPLocal storm report, Jul 6, 1:34 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
134 PM EDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM TSTM WND DMG 4 E OZARK 31.45N 85.59W
07/06/2016 DALE AL 911 CALL CENTER
TREE DOWN BLOCKING STUART TARTER ROAD NEAR VIVIAN ADAMS
SCHOOL
&&
DVDSpecial weather statement, Jul 6, 1:49 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1249 PM CDT WED JUL 6 2016
ALZ067-061830-
HENRY AL-
1249 PM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY COUNTY UNTIL 130
PM CDT...
AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HEADLAND...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...HEADLAND...NEWVILLE...HALEBURG...SHORTERVILLE...CAPPS...
TUMBLETON...WILLIS CROSSROADS...DANCEY...BARNES...BLACKWOOD...BALKUM...
HAYES...MILLER AND HARDWICKBURG.
LAT...LON 3157 8506 3154 8504 3152 8505 3147 8507
3143 8507 3143 8508 3139 8508 3136 8509
3138 8541 3151 8540 3161 8506
TIME...MOT...LOC 1749Z 261DEG 18KT 3145 8534
25-CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:28 PM EDT | Special Weather Statement | TAE | Dougherty | 47 min |
| Jul 6, 4:53 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Tift, Turner, Worth | 33 min |
| Jul 6, 5:34 PM EDT | Special Weather Statement | TAE | Lanier | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.